Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 7, 2011, 5:22 PM MDT for Bingham County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:22 PM MDT (23:22 UTC)
- Expired
- Aug 7, 2011, 6:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4617 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WUUS55 KPIH 072322 SVRPIH IDC011-080000- /O.NEW.KPIH.SV.W.0052.110807T2322Z-110808T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 522 PM MDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... * UNTIL 600 PM MDT * AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TABER...OR 14 MILES NORTHWEST OF BLACKFOOT...AND MOVING EAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... ROSE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4342 11213 4324 11217 4324 11265 4339 11266 TIME...MOT...LOC 2322Z 264DEG 17KT 4332 11253 $$ RS
2 follow-up statements
917 WWUS55 KPIH 072343 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MDT SUN AUG 7 2011 IDC011-080000- /O.CON.KPIH.SV.W.0052.000000T0000Z-110808T0000Z/ BINGHAM ID- 543 PM MDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL BINGHAM COUNTY... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ROSE...OR 10 MILES NORTH OF BLACKFOOT...MOVING EAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... ROSE... FIRTH AND BASALT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4342 11213 4324 11217 4324 11265 4339 11266 TIME...MOT...LOC 2343Z 264DEG 17KT 4333 11239 $$ RS
352 WWUS55 KPIH 072358 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 558 PM MDT SUN AUG 7 2011 IDC011-080007- /O.EXP.KPIH.SV.W.0052.000000T0000Z-110808T0000Z/ BINGHAM ID- 558 PM MDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BINGHAM COUNTY WILL EXPIRE AT 600 PM MDT... AT 557 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4342 11213 4324 11217 4324 11265 4339 11266 TIME...MOT...LOC 2357Z 264DEG 17KT 4334 11230 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:02 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 7, 2:02 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MDT SUN AUG 7 2011 .DISCUSSION...TSTMS ONCE AGAIN DEVELOPING OVER THE MTNS THIS AFTN IN A POCKET OF MID LEVEL MOISTURE. STRONGEST ACTIVITY IS OVER THE SOUTHERN PARTS OF THE CENTRAL MTNS/ARCO DESERT REGION WHERE THE MOST UNSTABLE AIR IS INDICATED. ISOLD TSTMS ARE ALSO POSSIBLE IN THE VALLEY LOCATIONS AS WELL. TSTMS MAY PRODUCE GUSTY SFC WINDS AND SMALL HAIL THIS AFTN AND EVE. ON MON...THE UPPER RIDGE BEGINS TO BUILD UP OVER THE GREAT BASIN. THIS WILL PUSH THE MID LEVEL MOISTURE NORTHWARD RESULTING IN A DECREASE IN TSTM ACTIVITY OVER THE SOUTHERN HALF OF THE FCST AREA. THE NORTHERN PARTS WILL SEE AFTN AND EVE TSTMS AGAIN ON MONDAY. A MINOR UPPER TROF MOVES INTO THE PAC NW ON MONDAY AND WILL KEEP SOME THREAT OF TSTMS OVER THE NORTH MON NIGHT INTO TUE. FINALLY BY WED...THE MID LEVEL MOISTURE IS PUSHED OUT OF THE AREA FOR THE MOST PART. EXCEPT FOR ISOLD TSTMS NEAR THE MT BORDER...THE FCST AREA IS EXPECTED TO REMAIN DRY THRU THE WEEKEND. TEMPS WILL REMAIN NEAR NORMAL. HEDGES && .AVIATION...ISOLATED THUNDERSTORMS THIS AFTERNOON MAINLY IN SOUTHERN HIGHLANDS AND EXPECT CB OR VCTS TO BE IN ALL TAF SITES EARLY THIS EVENING. THUS FAR EVERYTHING WELL SOUTH OF BYI AND PIH BUT WILL NEED TO MONITOR ALL SITES BUT FOR NOW KEPT CB OR VCTS ONLY IN THE TAFS. WINDS GENERALLY LIGHT EXCEPT NEAR ANY THUNDERSTORMS. EXPECT VFR THROUGH MONDAY WITH LESS THUNDERSTORM COVERAGE ON MONDAY. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH TUESDAY AT LEAST. WILL START TO SEE A DRIER FLOW LATE THIS WEEK INTO NEXT WEEKEND AS AN UPPER RIDGE BUILDS THEN. EXPECT MUCH DRIER HUMIDITY BY THE WEEKEND WITH TEMPERATURES MODERATING SUBSTANTIALLY. EXPECT NEAR SEASONAL NORMALS OR EVEN SLIGHTLY BELOW THROUGH THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 3:48 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MDT SUN AUG 7 2011 IDZ017>025-031-032-081200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 348 AM MDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND EVENING...MAINLY OVER HIGHLAND TERRAIN OR THE CENTRAL IDAHO MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FROM AFTERNOON TO AFTERNOON...BUT GRADUALLY LOWER IN PROBABILITY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 7, 2:56 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 256 PM MDT SUN AUG 7 2011 IDZ023-072145- CARIBOU ID-BONNEVILLE ID- 256 PM MDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 345 PM MDT AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HENRY..MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAYAN... LAT...LON 4305 11114 4280 11108 4276 11163 4294 11167 TIME...MOT...LOC 2056Z 259DEG 15KT 4287 11153 RS
Special weather statement, Aug 7, 3:36 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 336 PM MDT SUN AUG 7 2011 IDZ023-025-072215- BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID- 336 PM MDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 415 PM MDT AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SWAN LAKE..MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THATCHER... LAGO AND NITER... LAT...LON 4258 11154 4233 11150 4231 11201 4249 11204 TIME...MOT...LOC 2136Z 262DEG 13KT 4241 11190 RS
Special weather statement, Aug 7, 4:14 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 414 PM MDT SUN AUG 7 2011 IDZ020-072300- JEFFERSON ID-MADISON ID- 414 PM MDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF OSGOOD..MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEWISVILLE... MENAN... LORENZO... LAT...LON 4385 11189 4368 11186 4365 11221 4380 11226 TIME...MOT...LOC 2215Z 262DEG 15KT 4375 11213 RS
Local storm report, Aug 7, 4:38 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
438 PM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 NNE MENAN 43.77N 111.98W
08/07/2011 E0.25 INCH MADISON ID TRAINED SPOTTER
PEA SIZE HAIL. WIND GUSTS TO 35 MPH.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:13 PM MDT | Special Weather Statement | PIH | Bingham | 47 min |
| Aug 6, 7:47 PM MDT | Special Weather Statement | PIH | Bonneville | 43 min |
| Aug 7, 2:56 PM MDT | Special Weather Statement | PIH | Caribou | 49 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | PIH | Franklin | 39 min |
| Aug 7, 4:14 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.